A generalized Clairaut's theorem in Minkowski space

Ansi Saad, Robert Low

    Research output: Contribution to journalArticle

    1 Citation (Scopus)

    Abstract

    In Euclidean space, the geodesics on a surface of revolution can be characterized by means of Clairaut’s theorem, which essentially says that the geodesics are curves of fixed angular momentum. A similar result is known for three dimensional Minkowski space for timelike geodesics on surfaces of revolution about the time axis. Here, we extend this result to consider generalizations of surfaces of revolution to those surfaces generated by any one-parameter subgroup of the Lorentz group. We also observe that the geodesic flow in this case is easily seen to be a completely integrable system, and give the explicit formulae for the timelike geodesics.
    Original languageEnglish
    Pages (from-to)103-111
    JournalJournal of Geometry and Symmetry in Physics
    Volume35
    Issue number2014
    DOIs
    Publication statusPublished - 2014

    Bibliographical note

    This article is not available on the repository. There is a 5 year embargo period.

    Fingerprint Dive into the research topics of 'A generalized Clairaut's theorem in Minkowski space'. Together they form a unique fingerprint.

  • Cite this